Condom Break, is there use of PEP after 90 Hrs.
Jan 23, 2009
I has sex with Sex Workerduring which condom broke from tip. We had sex for about 2-3 minutes oly. I do not know her HIV status. What are the chances of my self getting HIV? After 90 Hrs. of this incident I consulted the doctor who advised my PEP which I started immediately. Is PEP of any use after 90 Hrs.? What are the side effect of PEP? I am taking Lamivudine IP-150mg 2 times a day and Zidovudine IP-300mg one a day.
Response from Dr. Young
Thanks for your post.
The best studies on PEP suggest that there isn't too much benefit for treatment after 72 hours of exposure.
That said, it's hard to fault doctors or patients who initiate treatment after high risk exposures. Your exposure does not seem extreme, but there probably is some risk. PEP is often associated with side effects-- the regimen of ZDV+3TC that your taking (known here as Combivir) is typically associated with fatigue, headache, nausea and sometimes, vomiting.
Let your doctor know if you experience persistence of any of these symptoms.
Best of health to you, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.